Alert archive / Texas / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 577, NWS Norman, OK

June 10, 1995Archer County, Baylor County, Texas

NWS Norman, OK issued this severe thunderstorm warning at Jun 10, 1995, 8:27 AM CDT for Archer County, Baylor County, Texas. It was in force for 63 min.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 10, 1995, 8:27 AM CDT (13:27 UTC)
Expired
Jun 10, 1995, 9:30 AM CDT
In force
63 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Archer County, TX, Baylor County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 1.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 1995-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3390 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 1995-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3390 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
513 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 101329 RRA
SVROKC
TXC009-023-101430-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
827 AM CDT SAT JUN 10 1995

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 930 AM CDT FOR
PEOPLE IN THE FOLLOWING COUNTIES

IN NORTHERN TEXAS
     ARCHER AND EASTERN BAYLOR

INCLUDING THE FOLLOWING LOCATIONS
     MEGARGEL...ARCHER CITY...DUNDEE...LAKE KICKAPOO AND MABELLE

AT 827 AM CDT DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM EXTENDING
FROM JUST SOUTH OF ARCHER CITY SOUTHWESTWARD INTO BAYLOR COUNTY NEAR
WESTOVER. 

HEAVY RAIN MAY CAUSE FLOODING OF LOW-LYING AREAS.

THE STORM WAS MOVING EAST AT 25 MPH. 

THIS STORM LIKELY CONTAINS HAIL UP TO THE SIZE OF GOLFBALLS
AND WIND GUSTS TO 60 MPH. VERY HEAVY RAIN AND FREQUENT
LIGHTNING ALSO ACCOMPANY THIS STORM.  SEEK SHELTER INDOORS...
STAY AWAY FROM WINDOWS...AND AVOID USING ELECTRICAL APPLIANCES
UNTIL THE STORM HAS PASSED.


LAT...LON 3344  9845 3342  9909 3356  9921 3377  9916
          3378  9852
DA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 5:10 AM CDT, 3 hours 17 minutes earlier.

Area forecast discussion, Jun 10, 5:10 AM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
420 AM CDT THU JUN 8 1995

SVR WX ONCE AGAIN IN PROGRESS ACROSS THE SRN ZNS THIS MRNING. ONCE AGAIN
FOR THE WHO KNOWS HOW MANY NUMBER OF DAYS IN A ROW THE FA IS IN A AREA
OF RISK FOR SVR STMS. LOOKS LIKE THE MAIN THREAT WILL BE FOR CNTRL AND
SRN SECTIONS FOR THIS AFTERNOON AND TONIGHT. ALL MODELS HAVE THE FRONT
INTO THE SERN PART OF THE AREA BY TONIGHT BUT MOISTURE IS IN NO HURRY TO
LEAVE AND STILL WILL BE SHORT WAVE MOVING ACROSS DURING THE OVERNIGHT
PERIOD TO DEAL WITH. WILL CONT TO BE POSSIBILITY FOR HEAVY RAINFALL FOR
CENTRAL AND SOUTHERN PARTS OF OKLAHOMA AND NORTH TEXAS FOR NEXT 24 HOURS
ANYWAY AND WITH CHANCE OF RAIN ACROSS THE REST OF FA WITH FFG LOW ACROSS
ENTIRE AREA WILL PUT ALL OF FA UNDER FFA FOR TODAY. FRONT EXITS THE
STATE EARLY SUNDAY AND OTHER THAN SOME LINGERING SHOWERS AND
THUNDERSTORMS RIDING UP AND OVER THE FRONT DURING THE FIRST HALF OF
SUNDAY SHOULD START TO DRY OUT EVERYWHERE BUT PARTS OF SOUTHEAST
OKLAHOMA AND NORTH TEXAS WHERE THEY WILL REMAIN CLOSER TO THE FRONT BY
THE AFTERNOON. THE FIRST PART OF NEXT WEEK LOOKS AS IF THINGS WILL WARM
UP AND DRY OUT WITH A RETURN TO MORE SUMMERTIME CONDITIONS.

FCSTID =  30
OKC   80  60  77  57 /  60  70  30  10
HBR   80  57  78  54 /  60  70  30  10
SPS   88  65  80  60 /  50  70  40  20
GAG   75  52  77  48 /  40  40  20  10
PNC   75  55  76  53 /  40  50  20  10
DUA   87  68  80  5\8 /  70  70  40  20

.OK...FLASH FLOOD WATCH FOR TODAY ZONES 4>53
.TX...FLASH FLOOD WATCH FOR TODAY ZONES 83>90

In the hours before

Special weather statement, Jun 10, 6:29 AM CDT, 1 hour 58 minutes before
OKZ004>053-TX083>090-101730-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
630 AM CDT SAT JUN 10 1995

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH OF A LINE FROM GAGE
TO ENID TO STILLWATER. LARGE HAIL...DAMAGING WINDS...AND ISOLATED
TORNADOES WILL BE POSSIBLE IN ADDITION TO LOCALLY HEAVY RAINFALL.

THE ATMOSPHERE OVER MUCH OF OKLAHOMA AND NORTH TEXAS WILL REMAIN
MODERATELY UNSTABLE THROUGH TONIGHT WITH LARGE AMOUNTS OF LOW LEVEL
MOISTURE AVAILABLE FOR THUNDERSTORM DEVELOPMENT. AFTERNOON HEATING WILL
FURTHER DESTABILIZE THE ATMOSPHERE ESPECIALLY ACROSS SOUTHERN OKLAHOMA
AND NORTH TEXAS. ALSO AN UPPER LEVEL LOW PRESSURE TROUGH WILL MOVE
ACROSS THE REGION LATE THIS AFTERNOON AND EVENING.

A COLD FRONT AT THE SURFACE EXTENDING FROM NEAR STILLWATER TO JUST NORTH
OF THE OKLAHOMA CITY METRO AREA TO NEAR MANGUM WILL LIKELY BE A
FOCUS FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. ALSO SEVERAL
OUTFLOW BOUNDARIES AROUND THE AREA DUE TO THE THUNDERSTORM ACTIVITY IN
SOUTHERN OKLAHOMA WILL INTERACT WITH THE COLD FRONT TO ENHANCE THE
POTENTIAL FOR SEVERE THUNDERSTORMS AND POSSIBLE TORNADOES ACROSS
SOUTHERN OKLAHOMA AND NORTH TEXAS.

HEAVY RAINFALL WILL BE A THREAT WITH MANY OF THE STORMS AND ADDITIONAL
FLOODING WILL BE A PROBLEM IN SOME AREAS. THE HEAVIEST RAINFALL THREAT
WILL LIKELY BE ACROSS PORTIONS OF SOUTHERN AND CENTRAL OKLAHOMA AND
NORTH TEXAS...ALONG AND NORTH OF THE COLD FRONT.

STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR THE LATEST
FORECASTS AND BE PREPARED FOR ACTIVATION THIS AFTERNOON AND TONIGHT.

SC
Special weather statement, Jun 10, 6:30 AM CDT, 1 hour 57 minutes before
OKZ004>053-TX083>090-101730-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
630 AM CDT SAT JUN 10 1995

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH OF A LINE FROM GAGE
TO ENID TO STILLWATER. LARGE HAIL...DAMAGING WINDS...AND ISOLATED
TORNADOES WILL BE POSSIBLE IN ADDITION TO LOCALLY HEAVY RAINFALL.

THE ATMOSPHERE OVER MUCH OF OKLAHOMA AND NORTH TEXAS WILL REMAIN
MODERATELY UNSTABLE THROUGH TONIGHT WITH LARGE AMOUNTS OF LOW LEVEL
MOISTURE AVAILABLE FOR THUNDERSTORM DEVELOPMENT. AFTERNOON HEATING WILL
FURTHER DESTABILIZE THE ATMOSPHERE ESPECIALLY ACROSS SOUTHERN OKLAHOMA
AND NORTH TEXAS. ALSO AN UPPER LEVEL LOW PRESSURE TROUGH WILL MOVE
ACROSS THE REGION LATE THIS AFTERNOON AND EVENING.

A COLD FRONT AT THE SURFACE EXTENDING FROM NEAR STILLWATER TO JUST NORTH
OF THE OKLAHOMA CITY METRO AREA TO NEAR MANGUM WILL LIKELY BE A
FOCUS FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. ALSO SEVERAL
OUTFLOW BOUNDARIES AROUND THE AREA DUE TO THE THUNDERSTORM ACTIVITY IN
SOUTHERN OKLAHOMA WILL INTERACT WITH THE COLD FRONT TO ENHANCE THE
POTENTIAL FOR SEVERE THUNDERSTORMS AND POSSIBLE TORNADOES ACROSS
SOUTHERN OKLAHOMA AND NORTH TEXAS.

HEAVY RAINFALL WILL BE A THREAT WITH MANY OF THE STORMS AND ADDITIONAL
FLOODING WILL BE A PROBLEM IN SOME AREAS. THE HEAVIEST RAINFALL THREAT
WILL LIKELY BE ACROSS PORTIONS OF SOUTHERN AND CENTRAL OKLAHOMA AND
NORTH TEXAS...ALONG AND NORTH OF THE COLD FRONT.

STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR THE LATEST
FORECASTS AND BE PREPARED FOR ACTIVATION THIS AFTERNOON AND TONIGHT.

SC

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:26 PM CDTSevere Thunderstorm WarningOUNWichita49 min
Jun 9, 7:35 PM CDTTornado WarningOUNWichita40 min
Jun 9, 8:02 PM CDTSevere Thunderstorm WarningOUNWilbarger58 min
Jun 9, 8:13 PM CDTTornado WarningOUNWichita32 min
Jun 9, 8:20 PM CDTSevere Thunderstorm WarningOUNFoard40 min
Jun 9, 8:42 PM CDTTornado WarningOUNWichita48 min
Jun 9, 8:51 PM CDTSevere Thunderstorm WarningOUNClay54 min
Jun 9, 8:57 PM CDTTornado WarningOUNWilbarger33 min
Jun 9, 8:59 PM CDTFlash Flood WarningOUNWilbarger2 hr
Jun 9, 9:11 PM CDTTornado WarningOUNClay64 min
Jun 9, 9:25 PM CDTSevere Thunderstorm WarningOUNWichita, Wilbarger65 min
Jun 9, 9:59 PM CDTTornado WarningOUNWichita46 min
Jun 9, 10:26 PM CDTSevere Thunderstorm WarningOUNWilbarger64 min
Jun 9, 10:29 PM CDTSevere Thunderstorm WarningOUNFoard46 min
Jun 9, 10:35 PM CDTSevere Thunderstorm WarningOUNHardeman55 min
Jun 9, 11:10 PM CDTFlash Flood WarningOUNWilbarger3 hr
Jun 9, 11:32 PM CDTSevere Thunderstorm WarningOUNHardeman58 min
Jun 9, 11:42 PM CDTSevere Thunderstorm WarningOUNWichita63 min
Jun 10, 12:28 AM CDTSevere Thunderstorm WarningOUNHardeman62 min
Jun 10, 7:38 AM CDTSevere Thunderstorm WarningOUNArcher, Baylor52 min
Jun 10, 9:05 AM CDTSevere Thunderstorm WarningOUNClay55 min
Jun 10, 11:21 AM CDTFlash Flood WarningOUNArcher, Hardeman, Wichita, Wilbarger6 hr
Jun 10, 11:21 AM CDTFlash Flood WarningOUNClay6 hr
Jun 10, 5:05 PM CDTSevere Thunderstorm WarningOUNKnox40 min
Jun 10, 5:42 PM CDTSevere Thunderstorm WarningOUNKnox63 min
Jun 10, 5:52 PM CDTTornado WarningOUNKnox53 min
Jun 10, 6:34 PM CDTSevere Thunderstorm WarningOUNKnox56 min

Nearby

Severe Thunderstorm Warnings in Texas, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.